Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 22, NWS San Francisco Bay Area, CA

December 9, 20256 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Dec 9, 2025, 2:45 AM PST for 6 counties in California. It took effect at Dec 10, 2025, 7:00 AM PST. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 2:45 AM PST (10:45 UTC)
In effect from
Dec 10, 2025, 7:00 AM PST
Expired
Dec 12, 2025, 10:00 PM PST
In force
63 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WHUS46 KMTR 091045
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
245 AM PST Tue Dec 9 2025

CAZ006-505-509-529-530-091845-
/O.NEW.KMTR.BH.S.0022.251210T1500Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
245 AM PST Tue Dec 9 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY EVENING...

* WHAT...Long period westerly swell will result in strong rip
  currents, sneaker waves, and breaking waves of 12 to 16 feet.

* WHERE...Pacific Ocean coast.

* WHEN...From Wednesday morning through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. Rip currents are typically stronger in the vicinty of
  jetties, inlets, and piers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
8 follow-up statements
783 
WHUS46 KMTR 091836
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1036 AM PST Tue Dec 9 2025

CAZ006-505-509-529-530-100600-
/O.CON.KMTR.BH.S.0022.251210T1500Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1036 AM PST Tue Dec 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH FRIDAY EVENING...

* WHAT...Long period westerly swell will result in strong rip 
  currents, sneaker waves, and breaking waves of 12 to 16 feet.

* WHERE...Pacific Ocean coast.

* WHEN...From Wednesday morning through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. Rip currents are typically stronger in the vicinity of
  jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
096 
WHUS46 KMTR 100350
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
750 PM PST Tue Dec 9 2025

CAZ006-505-509-529-530-101300-
/O.CON.KMTR.BH.S.0022.251210T1500Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
750 PM PST Tue Dec 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM PST
WEDNESDAY THROUGH FRIDAY EVENING...

* WHAT...Long period westerly swell will result in strong rip 
  currents, sneaker waves, and breaking waves of 12 to 16 feet.

* WHERE...Pacific Ocean coast.

* WHEN...From 7 AM PST Wednesday through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. Rip currents are typically stronger in the vicinity of
  jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous conditions are forecast along the shoreline. Hazards
include sneaker waves, strong rip currents, and large breaking
waves. Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
550 
WHUS46 KMTR 101227
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
427 AM PST Wed Dec 10 2025

CAZ006-505-509-529-530-102300-
/O.CON.KMTR.BH.S.0022.251210T1500Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
427 AM PST Wed Dec 10 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...Long period westerly swell will result in strong rip 
  currents, sneaker waves, and breaking waves of 12 to 16 feet.

* WHERE...Pacific Ocean coast.

* WHEN...From 7 AM PST Wednesday through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly
  farther up the beach than normal, including over rocks and
  jetties. Rip currents are typically stronger in the vicinity of
  jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous conditions are forecast along the shoreline. Hazards
include sneaker waves, strong rip currents, and large breaking
waves. Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
348 
WHUS46 KMTR 102148
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
148 PM PST Wed Dec 10 2025

CAZ006-505-509-529-530-111400-
/O.CON.KMTR.BH.S.0022.000000T0000Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
148 PM PST Wed Dec 10 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...Long period westerly swell will result in strong rip 
  currents, sneaker waves, and breaking waves of 12 to 16 feet.

* WHERE...Pacific Ocean coast.

* WHEN...Through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. Rip currents are typically stronger in the vicinity 
  of jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous conditions are forecast along the shoreline. Hazards
include sneaker waves, strong rip currents, and large breaking
waves. Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
035 
WHUS46 KMTR 111302
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
502 AM PST Thu Dec 11 2025

CAZ006-505-509-529-530-112300-
/O.CON.KMTR.BH.S.0022.000000T0000Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
502 AM PST Thu Dec 11 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...Long period westerly swell will result in strong rip 
  currents, sneaker waves, and breaking waves of 12 to 16 feet.

* WHERE...Pacific Ocean coast.

* WHEN...Through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. Rip currents are typically stronger in the vicinity 
  of jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous conditions are forecast along the shoreline. Hazards
include sneaker waves, strong rip currents, and large breaking
waves. Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
912 
WHUS46 KMTR 112207
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
207 PM PST Thu Dec 11 2025

CAZ006-505-509-529-530-121300-
/O.CON.KMTR.BH.S.0022.000000T0000Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
207 PM PST Thu Dec 11 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...Long period northwesterly swell will result in strong 
  rip currents, sneaker waves, and breaking waves of 12 to 16 
  feet.

* WHERE...Beaches along the Pacific Coast.

* WHEN...Through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. Rip currents are typically stronger in the vicinity 
  of jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous conditions are forecast along the shoreline. Hazards
include sneaker waves, strong rip currents, and large breaking
waves. Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
121 
WHUS46 KMTR 121245
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
445 AM PST Fri Dec 12 2025

CAZ006-505-509-529-530-130600-
/O.CON.KMTR.BH.S.0022.000000T0000Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
445 AM PST Fri Dec 12 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Long period northwesterly swell will result in strong 
  rip currents, sneaker waves, and breaking waves of 12 to 16 
  feet.

* WHERE...Beaches along the Pacific Coast.

* WHEN...Through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. Rip currents are typically stronger in the vicinity 
  of jetties, inlets, and piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous conditions are forecast along the shoreline. Hazards
include sneaker waves, strong rip currents, and large breaking
waves. Stay off the rocks and NEVER turn your back on the ocean!

&&

$$
812 
WHUS46 KMTR 130554
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
954 PM PST Fri Dec 12 2025

CAZ006-505-509-529-530-130700-
/O.EXP.KMTR.BH.S.0022.000000T0000Z-251213T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
954 PM PST Fri Dec 12 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM PST THIS
EVENING...

As always, please continue to exercise caution near the ocean.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 9, 1:43 AM PST, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 132 AM PST Tue Dec 9 2025
  • Tule fog and stratus will clear this afternoon
  • Quiet weather with warmer temperatures through Friday
  • Light rain possible next week
Area forecast discussion, Dec 9, 1:43 AM PST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
143 AM PST Tue Dec 9 2025

...New SHORT TERM, LONG TERM, BEACHES...

.KEY MESSAGES...
Updated at 132 AM PST Tue Dec 9 2025

 - Tule fog and stratus will clear this afternoon

 - Quiet weather with warmer temperatures through Friday

 - Light rain possible next week

&&

.SHORT TERM...
Issued at 132 AM PST Tue Dec 9 2025
(Today and tonight)

Another round of morning clouds and patchy fog across the Bay Area.
The coverage is less than yesterday and these clouds will clear in
the afternoon as temperature climbs a few degrees warmer than recent
days. The prolonged ridging pattern continues with the amplitude
notching up over the next few days. The Eastern Pacific high now
extends a ridge across northern California, and there is even a
somewhat uncommon cut off high way up at 250 mb directly over the
Bay Area. This is the jet stream altitude where the average wind
speed this time of year is around 60 knots. We'll be lucky to break
10 knots on the 12Z sounding. This vertically stacked dome of high
pressure is leading to widespread subsidence, calm winds, stagnant
surface air, and warmer than normal temperatures.

&&

.LONG TERM...
Issued at 132 AM PST Tue Dec 9 2025
(Wednesday through Monday)

While the ridge has been the main scapegoat for the ongoing Tule
Fog, the increasing ridge intensity will compress this cool moist
layer closer to the surface and limit it's horizontal spread to the
Central Valley and colder interior valleys across the Bay Area. Air
quality may also suffer as a result. The 850 mb temperature will
climb to around 17C by Wednesday, and park there until Friday.
That's around 10C warmer than normal, close to the average for June.
Surface temperatures will respond and warm up to 10F above normal,
pushing some clear areas of the Bay Area and Central Coast to the
mid 70s. This heat will peak on Thursday with noticeable cooling by
the weekend. Despite the warm afternoons, the dry atmosphere (PW 0.3-
0.5") and long December nights will still bring morning temperatures
into the 40s. The ridge axis will finally move through this weekend,
allowing the pattern to become more zonal. This opens the door for
some rain next week. While zonal flow doesn't support strong storms
or atmospheric rivers, it looks likely that we'll at least end the
dry streak sometime next week, possibly as early as Monday.

&&

.AVIATION...
(06Z TAFS)
Issued at 948 PM PST Mon Dec 8 2025

Low clouds and fog have reformed in the North Bay and interior East
Bay. SFO and SJC see CIGs arrive in the late night with some slight
reductions in visibilities. Winds stay mostly light to moderate
through the TAF period, with wind directions determined by more
localized affects. Cloud cover and fog will be slow to erode into
Wednesday afternoon, but conditions look to improve into the late
afternoon. However, the North and East Bay will continue to struggle
with low clouds and fog, causing some doubt for clearing at APC. As
cloud cover erodes, pockets of haze will affect much of the region.
Winds reduce again into Wednesday evening with fog and low cloud
looking again to reform in the North Bay and interior East Bay.

Vicinity of SFO...VFR lasts into the late night. Winds become
lighter into the night with scattered low clouds building into the
area, along with some slight reduction in visibilities. IFR level
CIGs fill into the late night with some weak easterly winds. Cloud
cover thins into the afternoon, but winds stay light and turn
slightly more northerly. These wind look to become light and variable
into the late evening.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR through the TAF period. Winds stay
light for MRY through the TAF period, while SNS sees moderate
westnorthwest rebuild into Wednesday afternoon. These winds become
light and variable into that night.

&&

.MARINE...
(Tonight through next Sunday)
Issued at 948 PM PST Mon Dec 8 2025

North and northwest flow continues with moderate to fresh winds
continuing south of Point Sur. Winds increase to a strong breeze
Tuesday into mid week across the outer waters. A new, long period
northwesterly swell is expected by midday Wednesday,lasting  into
the early weekend.

&&

.BEACHES...
Issued at 132 AM PST Tue Dec 9 2025

Long period swell will impact the coast Wednesday - Friday. This
energy brings strong rip currents, an increased risk for sneaker
waves, and large breaking waves. NW swell around 8 feet with a 15
second period will translate to breaking waves up to 15-20 feet.
These conditions may warrant a Beach Hazards Statement, particularly
with the warm weather likely luring more people to the Beach.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 9 PM PST this evening for Pt Pinos to
     Pt Piedras Blancas 0-10 nm.

&&

SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...Murdock
MARINE...Murdock

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.